Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 67, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 3, 2016, 4:46 PM CDT for Freestone County, Limestone County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2016, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 3, 2016, 6:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Freestone County, TX, Limestone County, TX
The radar
The Ft Hood radar (KGRK), 128 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400
WGUS54 KFWD 032146
FFWFWD
TXC161-293-032345-
/O.NEW.KFWD.FF.W.0067.160603T2146Z-160603T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL LIMESTONE COUNTY IN CENTRAL TEXAS...
SOUTHWESTERN FREESTONE COUNTY IN CENTRAL TEXAS...
* UNTIL 645 PM CDT
* AT 444 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA INCLUDING NEAR LAKE LIMESTONE.
UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN WITH ANOTHER INCH OR
TWO POSSIBLE IN THE NEXT TWO HOURS. THIS RAINFALL WILL LEAD TO
EXCESSIVE WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS
ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER
CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
LIMESTONE AND SOUTHWESTERN FREESTONE COUNTIES...INCLUDING LAKE
LIMESTONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3138 9632 3135 9632 3133 9637 3153 9648
3162 9630 3143 9620
$$
STALLEY1 follow-up statement
770
WGUS74 KFWD 032342
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT FRI JUN 3 2016
TXC161-293-032351-
/O.EXP.KFWD.FF.W.0067.000000T0000Z-160603T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIMESTONE TX-FREESTONE TX-
642 PM CDT FRI JUN 3 2016
...THE FLASH FLOOD WARNING FOR EAST CENTRAL LIMESTONE AND
SOUTHWESTERN FREESTONE COUNTIES WILL EXPIRE AT 645 PM CDT...
THE HEAVY RAIN HAS ENDED AND FLOOD WATERS HAVE RECEDED. PLEASE
CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3138 9632 3135 9632 3133 9637 3153 9648
3162 9630 3143 9620
$$
BAINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:29 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 3, 3:29 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 329 PM CDT FRI JUN 3 2016 .DISCUSSION... Radar loops and surface observations show the primary surface low--which is now quite elongated and washed out in the pressure field--just west of Comanche County, and tracking steadily towards the south. With a bit of clearing today, buoyancy has increased and MLCAPE values around the region are on the order of a few hundred to 1000 J/kg early this afternoon. Combined with just a bit of surface convergence around the aforementioned low, this has been enough to pop off some isolated to widely scattered showers (with a few embedded lightning strikes). These will continue to pivot around the low center, but should wane with nocturnal losses in instability. The additional feature we are watching is an area of convection which initially developed near the Upper Texas Coast, and continues to steadily track northward around the periphery of the upper- level circulation center. Showers and storms associated with this complex have entered our far southeastern zones. The HRRRX (experimental HRRR) seems to have a decent handle on the evolution of this system, and have followed it for the short-term portion of this forecast issuance. Likely PoPs will continue for areas south and east of a Sherman to Weatherford to Comanche line through this evening. Expect locally heavy rainfall within the stronger cells, but overall rainfall efficiency has decreased somewhat compared to the recent deluges. Overnight, anticipate the remnants of this complex, with generally just light to moderate showers, to track into the remainder of the CWA, before activity gradually wanes into the morning hours. The Flash Flood Watch continues until midnight tonight and--barring any unforeseen complications to the forecast-- we should be in good shape to put an end to it then. Drier air will finally begin to make its big push through North and Central Texas tomorrow afternoon, but we will have to contend with one more day of isolated to possibly scattered convection. We should be precip-free area-wide Sunday and at least through Thursday next week under northerly flow aloft, with high temperatures taking a jump towards 90 degrees. Carlaw && .AVIATION... /ISSUED 1250 PM CDT FRI JUN 3 2016/ /18Z TAFS/ The slow moving upper low is expected to continue to drift south through this evening. The surface low is located just southwest of Comanche county this afternoon with some breaks in the cloud cover noted across North Texas. Conditions have become VFR across much of the area. The breaks in the cloud cover will result in some pockets of instability. This should lead to a scattering of showers and a few thunderstorms through the late afternoon and evening hours. Will continue with a VCTS at all sites from 20Z through early evening. Otherwise...the bulk of the precipitation chances should begin to shift farther south after tonight. IFR conditions are expected again during the early morning hours on Saturday with improving conditions later in the day. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 85 67 85 64 / 50 40 20 5 0 Waco 67 82 67 85 64 / 70 50 30 10 0 Paris 67 81 65 83 62 / 60 50 20 5 0 Denton 66 84 65 85 60 / 50 30 10 5 0 McKinney 67 83 66 84 61 / 50 40 20 5 0 Dallas 68 85 68 86 65 / 60 40 20 5 0 Terrell 68 82 67 84 63 / 60 50 20 5 0 Corsicana 68 81 67 85 64 / 70 50 30 10 5 Temple 66 81 67 84 63 / 70 60 30 20 5 Mineral Wells 66 84 65 85 60 / 40 30 10 5 0 && .FWD Watches/Warnings/Advisories... Flash Flood Watch until midnight CDT tonight for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. && 91/90
Hazardous weather outlook, Jun 3, 3:27 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 327 PM CDT FRI JUN 3 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 327 PM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS NORTH TEXAS ALTHOUGH COVERAGE IS EXPECTED TO BE MORE SCATTERED AS OPPOSED TO CONTINUOUS RAIN. THE MAIN THREAT THROUGH TONIGHT WILL BE CONTINUED HEAVY RAINFALL IN AREAS THAT HAVE ALREADY SEEN HEAVY RAIN. FLASH FLOODING WILL CONTINUE TO BE A THREAT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY ALTHOUGH COVERAGE WILL DECREASE THROUGH THE DAY WITH BEST CHANCES GENERALLY SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:15 PM CDT | Areal Flood Warning | FWD | Erath, Hood, Somervell | 3 hr |
| Jun 2, 8:28 PM CDT | Areal Flood Warning | FWD | Dallas | 3 hr |
| Jun 2, 8:58 PM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| Jun 2, 10:07 PM CDT | River Flood Warning | FWD | Dallas, Tarrant | 62 hr |
| Jun 3, 12:31 AM CDT | Areal Flood Advisory | FWD | Eastland | 3 hr |
| Jun 3, 5:09 AM CDT | River Flood Warning | FWD | Collin | 22 hr |
| Jun 3, 9:47 AM CDT | River Flood Warning | FWD | Palo Pinto | 69 hr |
| Jun 3, 2:45 PM CDT | River Flood Warning | FWD | Wise | 34 hr |
| Jun 3, 5:14 PM CDT | Areal Flood Advisory | FWD | Ellis, Hill | 3 hr |
| Jun 3, 6:03 PM CDT | Areal Flood Advisory | FWD | Mills | 3 hr |
| Jun 3, 6:31 PM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Jun 3, 6:59 PM CDT | Areal Flood Advisory | FWD | Coryell, Lampasas | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.